Alert archive / Missouri / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 25, 2024, 1:27 PM CST for 7 counties in Missouri. It took effect at Feb 26, 2024, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 1:27 PM CST (19:27 UTC)
- In effect from
- Feb 26, 2024, 10:00 AM CST
- Expired
- Feb 26, 2024, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS83 KSGF 251927 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 127 PM CST Sun Feb 25 2024 MOZ055>058-069>071-261200- /O.NEW.KSGF.FW.W.0003.240226T1600Z-240227T0000Z/ Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps- 127 PM CST Sun Feb 25 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR GUSTY WINDS AND DRY AIR FOR FIRE WEATHER ZONES 055, 056, 057, 058, 069, 070, AND 071... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM CST Monday. * AFFECTED AREA...In Missouri...Fire weather zones 055, 056, 057, 058, 069, 070, and 071. * WIND...South around 15 mph with gusts up to 25 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
4 follow-up statements
866 WWUS83 KSGF 261205 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 605 AM CST Mon Feb 26 2024 MOZ055>058-069>071-270000- /O.CON.KSGF.FW.W.0003.240226T1600Z-240227T0000Z/ Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps- 605 AM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND DRY AIR FOR FIRE WEATHER ZONES 055, 056, 057, 058, 069, 070, AND 071... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski and Fire Weather Zone 071 Phelps. * WIND...South around 15 mph with gusts up to 25 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
134 WWUS83 KSGF 261635 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1035 AM CST Mon Feb 26 2024 MOZ055>058-069>071-270000- /O.CON.KSGF.FW.W.0003.000000T0000Z-240227T0000Z/ Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps- 1035 AM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND DRY AIR FOR FIRE WEATHER ZONES 055, 056, 057, 058, 069, 070, AND 071... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski and Fire Weather Zone 071 Phelps. * WIND...South 10-20 mph with gusts 20-30 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
446 WWUS83 KSGF 261852 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1252 PM CST Mon Feb 26 2024 MOZ055>058-069>071-270845- /O.NEW.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/ /O.CON.KSGF.FW.W.0003.000000T0000Z-240227T0000Z/ Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps- 1252 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND DRY AIR FOR PORTIONS OF CENTRAL MISSOURI... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY FOR STRONG WINDS AND DRY AIR FOR THE MISSOURI OZARKS AND FAR SOUTHEAST KANSAS... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski and Fire Weather Zone 071 Phelps. * TEMPERATURES...Up to 83. * WIND...For Today, South 10-20 mph with gusts 20-30 mph. For Tuesday, southwest 20-30 mph with gusts of 40 to 50 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ066>068-077>082-088>097-101>105-270845- /O.NEW.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright- Newton-Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone- Taney-Ozark- 1252 PM CST Mon Feb 26 2024 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY FOR GUSTY WINDS AND DRY AIR FOR THE MISSOURI OZARKS AND FAR SOUTHEAST KANSAS... * AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TEMPERATURES...Up to 83. * WIND...Southwest 20-30 mph with gusts of 40 to 50 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
714 WWUS83 KSGF 270010 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 610 PM CST Mon Feb 26 2024 MOZ055>058-069>071-271200- /O.EXP.KSGF.FW.W.0003.000000T0000Z-240227T0000Z/ /O.CON.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/ Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps- 610 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY FOR GUSTY WINDS AND DRY AIR FOR PORTIONS OF CENTRAL MISSOURI... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND DRY AIR FOR PORTIONS OF CENTRAL MISSOURI... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski and Fire Weather Zone 071 Phelps. * TIMING... * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...Up to 83. * LIGHTNING... * WIND...For Today, South 10-20 mph with gusts 20-30 mph. For Tuesday, southwest 20-30 mph with gusts of 40 to 50 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ066>068-077>082-088>097-101>105-271200- /O.CON.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright- Newton-Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone- Taney-Ozark- 610 PM CST Mon Feb 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY FOR GUSTY WINDS AND DRY AIR FOR THE MISSOURI OZARKS AND FAR SOUTHEAST KANSAS... * AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...Up to 82. * LIGHTNING... * WIND...Southwest 20-30 mph with gusts of 40 to 50 mph. * HUMIDITY...As low as 20-25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 25, 11:51 AM CST, 1 hour 36 minutes earlier. Its key messages:
- Dry conditions will lead to limited to elevated fire danger today.
- Near record high temperatures (20-25 degrees above normal) today through Tuesday.
- Elevated fire danger continues on a daily basis next week. Significant fire danger on Tuesday with 30-45 mph wind gusts.
- Rain chances return to portions of the region Tuesday into Wednesday (20-40% chances). Severe weather chances are still uncertain but mainly confined to the eastern ozarks and southeast Missouri.
Area forecast discussion, Feb 25, 11:51 AM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1151 AM CST Sun Feb 25 2024 .KEY MESSAGES... - Dry conditions will lead to limited to elevated fire danger today. - Near record high temperatures (20-25 degrees above normal) today through Tuesday. - Elevated fire danger continues on a daily basis next week. Significant fire danger on Tuesday with 30-45 mph wind gusts. - Rain chances return to portions of the region Tuesday into Wednesday (20-40% chances). Severe weather chances are still uncertain but mainly confined to the eastern ozarks and southeast Missouri. && .SHORT TERM /THROUGH TONIGHT/... Issued at 400 AM CST Sun Feb 25 2024 Broad NW'ly upper-level flow is currently draped across much of the CONUS, with subtle ridging in the Desert Southwest, and a weak shortwave over the Northeast. Beneath the upper-level flow, a nocturnal low-level jet is traversing the southern plains. Convergence along the nose of the LLJ created a ribbon of cloud cover and virga that quickly moved through the eastern Ozarks. Strong warm air advection is also taking place through all the low-levels as the LLJ moves into and through the region. The warm air driving northwards will set the stage for near record highs the next 3 days along with limited to elevated fire danger this week. Near record temperatures (20-25 degrees above normal): The LLJ will usher in a nose of warm 850 mb temps at 11-14C today across the Ozark Plateau. These warm temperatures paired with at most isolated cloud cover will bring highs up to near record today in the mid-70s and lows in the mid-40s. Further WAA aloft will bring 15-20C 850 mb temps to southern MO on Monday which is well above the record 850 mb temp of 15C, according to the SPC Sounding Climatology. It should be no surprise then that highs Monday will reach to the upper 70s, once again nearing records at all climate sites. The Climate section at the bottom of the forecast outlines the records being challenged, and the current probability they will be broken. Dry conditions will lead to limited to elevated fire danger: A dry airmass is currently in place across the region with relative humidity values in the 50-60% range (which is quite low for the morning hours). Despite strong WAA, moisture advection today will be somewhat meager with dewpoints increasing by 8-10F from yesterday while temperatures will increase by 10-20F. This will increase our dewpoint depression, dropping relative humidity values into the 20-30% range this afternoon. This, combined with SW'ly winds at 10-15 mph with gusts up to 20-25 mph along the plateau region will promote an elevated fire risk south of Hwy 54 with a limited risk along and north of Hwy 54. Moisture advection will continue into Monday while temperature advection will become more meager as the warm airmass ahead of the next system settles into place. Minimum relative humidity values will thus increase slightly on Monday into the 25-40% range, but pressure gradient winds ahead of the incoming system will increase, especially along and north of the plateau. SREF/HREF model soundings also suggest some mixing of stronger winds aloft down to the surface, elevating wind gusts a bit. 15-20 mph winds with gusts up to 30-35 mph within the drier regions will promote an elevated fire risk along and north of the plateau with a limited risk in the eastern Ozarks. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 400 AM CST Sun Feb 25 2024 20-40% rain chances return to portions of the region Tuesday: Sticking to the theme of warmth, Monday night will be balmy for February standards with temperatures only dropping to the upper 50s. This would for sure break the record high minimum for Tuesday if a cold front were not to progress through the region that same evening. This cold front and associated upper-level energy will bring rain and thunderstorm chances Tuesday evening through the overnight hours. Through the day Tuesday, a positively-tilted trough within the polar jet stream will dive through into the central and north- central Plains, bringing down a surge of cold air down with it as a strong surface cold front. The polar jet is forecast to phase with the supergeostrophic winds at the apex of a subtropical jet ridge, creating a broad 110-140 kt 300mb jet that overspreads Missouri by Tuesday evening. By this point, moisture return will have reached its peak with dewpoints in the 50-60F range across the region with the axis of higher dewpoints east of West Plains. Given high temps will reach into the lower 80s, dewpoint spreads will only allow for anywhere from 100-750 J/kg of MLCAPE in SW MO. This would be enough for thunderstorms as the front drops south, however, only some models initiate convection across the region. This is likely due to the fact that despite the overspreading of the upper-level jet, SW MO will be near, if not in, subsidence from the right entrance region of the jet. Notably, the EMCWF depicts a line of thunderstorms along the front, while the GFS only has isolated post-frontal showers/thundershowers. These differences are leading to only a 20-40% chance of rain/thunderstorms across the region. Nevertheless, if storms do form, the parameter space does support at least marginal severe storms with 0-6 km shear values between 55-65 kts. The largest uncertainty is the position and timing of the greatest overlap of these parameters. Global ensembles and ESATs have been largely consistent with the greatest CAPE/Shear combo cutting into our SE CWA (specifically Howell, Shannon, and Oregon counties). The EFI reaches 0.8-0.9 in this area and nears a single shift of tail, meaning there is forecast to be quite high CAPE/Shear for February. Indeed, the SPC denotes this area in a slight risk (2/5; 15% chance) for severe weather with a marginal risk (1/5; 5% chance) reaching west to a line from Joplin to Sedalia. Within the slight risk region, including our SE counties, elongated hodographs from shear >60 kts, slight curvature in the low- levels bringing 0-1km SRH values into the 100-250 m2^s2 range, and storm motions between 50-60 kts within a strong background wind field would support all hazards if storms were to initiate. An additional piece of information to note is that CIPS analogs do highlight SW MO as the greatest area for severe which adds more evidence to support severe weather. However, this guidance is being taken with a grain of salt as the mean parameter fields do not quite match up with the past analogs it is pulling from. Again, details are still uncertain at this time, so continue to monitor forecasts for updates. There is certainly another scenario where storms occur east of our CWA, which would promote more of a significant fire weather threat. Check the "Fire Weather" section below for more details on this scenario. The strong cold front will drop temperatures quite a lot from 80F Tuesday to the upper 30s Wednesday. The shot of cold air will not last long as an upper-level ridge immediately follows the trough, allowing for WAA to make a comeback. Highs will warm each day following that, in the lower 50s Thursday, lower 60s Friday, and upper 60s Saturday. Lows during this period will also slowly warm from the 20s Wednesday night to the 50s Saturday night. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1150 AM CST Sun Feb 25 2024 VFR conditions will persist through the TAF period. Southwest winds will become southerly tonight into Monday, with gusts to 20-25 mph Monday. && .FIRE WEATHER... Issued at 400 AM CST Sun Feb 25 2024 Elevated fire danger continues on a daily basis next week: As discussed above, large dewpoint depressions will keep minimum relative humidity values below 40% for everyday next week. Some days will feature moderate to strong surface wind gusts either from sharpening pressure gradients, and/or from mixing of winds aloft. The combination of the two will lead to elevated fire danger for portions of our CWA all throughout next week. Significant fire danger on Tuesday with 30-45 mph wind gusts: The greatest threat appears likely on Tuesday where significant fire danger is present, especially north of the plateau where the greatest moisture does not look likely to reach. The extent of the risk is uncertain for the same reasons the chance of rain is uncertain. If no storms occur, the fire danger will be the higher risk, but if storms do occur, the fire danger will be limited to the driest areas which appears to be along and north of Hwy 54 at this time. With that said, winds are expected to be above wind advisory threshold Tuesday afternoon with sustained SW'ly winds of 25-35 mph and gusts up to 40-50 mph. NBM probs currently have a 98% chance of >40 mph wind gusts and a pocket of 20-30% chance of >50 mph wind gusts northwest of Springfield. This combined with 30-35% RH values along and north of Hwy 54 triggers the significant fire risk for that region Tuesday afternoon. && .CLIMATE... Issued at 400 AM CST Sun Feb 25 2024 Below is a list of record temperatures that could be broken in the next 3 days. In parentheses is the current NBM probability for the high temperature to exceed the record threshold. Record High Temperatures: February 25: KSGF: 74/1981 (44% chance to break) KJLN: 75/1981 (42% chance to break) KVIH: 76/1981 (29% chance to break) KUNO: 78/1981 (8% chance to break) February 26: KSGF: 77/1996 (66% chance to break) KJLN: 81/1996 (18% chance to break) KVIH: 75/1996 (89% chance to break) KUNO: 76/1961 (57% chance to break) February 27: KSGF: 77/1976 (90% chance to break) KJLN: 76/1976 (93% chance to break) KVIH: 76/1976 (95% chance to break) KUNO: 77/1976 (87% chance to break) Record High Minimum Temperatures: February 27: KSGF: 55/1981 (71% chance to break) && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Titus FIRE WEATHER... CLIMATE...Wise
Hazardous weather outlook, Feb 25, 5:40 AM CST, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 540 AM CST Sun Feb 25 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 540 AM CST Sun Feb 25 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Low humidity values return today. Paired with winds at 10-15 mph and gusts up to 20 mph, an elevated fire weather risk exists for much of the forecast area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Very warm temperatures, low humidity and gusty southwest winds will create an elevated fire danger on a daily basis Monday through Friday. The most significant fire danger is Tuesday with wind gusts of 35 to 45 mph. Thunderstorm chances return by late Tuesday for locations east of Highway 65. While there is currently a slight risk (2/5; 15% chance) for severe weather, details are still uncertain, The main risk is confined to the eastern Ozarks and southeast Missour area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
Nearby
Red Flag Warnings in Missouri, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.